Alert archive / Arkansas / Flash Flood Warnings in 2012

Flash Flood Warning 33, NWS Little Rock, AR

September 1, 2012Grant County, Hot Spring County, Jefferson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 1, 2012, 6:58 PM CDT for Grant County, Hot Spring County, Jefferson County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2012, 6:58 PM CDT (23:58 UTC)
Expired
Sep 1, 2012, 10:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Grant County, AR, Hot Spring County, AR, Jefferson County, AR

The radar

The Little Rock radar (KLZK), 55 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 9:40 PM CDTFLASH FLOODMalvern, ARHEAVY RAINFALL HAS LED TO STREET FLOODING ACROSS THE MALVERN AREA.
Sep 1, 9:46 PM CDTFLASH FLOODPoyen, ARHEAVY RAIN HAS CAUSED DITCHES TO OVERFLOW IN THE POYEN AREA. BECASUE OF THIS...STREET FLOODING HAS BEEN ONGOING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 162 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1519 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WGUS54 KLZK 012358
FFWLZK
ARC053-059-069-020300-
/O.NEW.KLZK.FF.W.0033.120901T2358Z-120902T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
658 PM CDT SAT SEP 1 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...
  NORTHERN GRANT COUNTY IN CENTRAL ARKANSAS...
  NORTHERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 1000 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SHOWERS AND THUNDERSTORMS FROM MALVERN TO SHERIDAN AND TUCKER.     
  SOME OF THESE AREAS RECEIVED EXCESSIVE RAIN FROM THE REMNANTS OF   
  HURRICANE ISAAC...AND THE GROUND IS SATURATED. ADDITIONAL HEAVY    
  RAIN WILL LIKELY CAUSE FLASH FLOODING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHERIDAN...           MALVERN...            WHITE HALL...
  WARBRITTON...         TULL...               ROCKPORT...
  RICHARDSON...         REDFIELD...           PRATTSVILLE...
  POYEN...              PINE BLUFF ARSENAL... PERLA...
  ORION...              MADDING...            LAKE PINE BLUFF...
  LAKE CATHERINE...     HENSLEY ISLAND...     CANE CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3421 9171 3427 9300 3439 9299 3439 9295
      3445 9295 3445 9292 3448 9291 3448 9269
      3442 9268 3441 9262 3443 9263 3446 9259
      3445 9241 3448 9240 3448 9171

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 6:54 PM CDT, 4 minutes earlier.

Area forecast discussion, Sep 1, 6:54 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
654 PM CDT SAT SEP 1 2012

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA
THIS EVENING. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE
THROUGH THE CENTRAL AND SOUTH SECTIONS WHILE SHOWERS WILL MOVE
INTO THE NORTH FROM MISSOURI. GUSTY STRONG WINDS ARE EXPECTED AT
PBF AND WITH OTHER THUNDERSTORMS. CLEARING WILL TAKE PLACE LATE
TONIGHT. WINDS WILL NOT BE AS STRONG ON SUNDAY. MVFR CONDITIONS
ARE EXPECTED WITH THE THUNDERSTORMS BUT VFR CONDITIONS WILL PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT SAT SEP 1 2012/

SHORT TERM...TONIGHT THROUGH WEDNESDAY
THE REMNANTS OF HURRICANE ISAAC WERE OVER EASTERN MISSOURI LATE
THIS AFTERNOON. SURROUNDING THE SYSTEM...THERE WILL BE AT LEAST
ONE MORE ROUND OF THUNDERSTORMS...AND THAT WILL BE THIS EVENING.
SOME OF THE STORMS COULD BE SEVERE FROM NORTHEAST THROUGH CENTRAL
ARKANSAS.

THE SYSTEM WILL DEPART FOR THE OHIO VALLEY TUESDAY/WEDNESDAY. AT
THE SAME TIME...HIGH PRESSURE WILL NUDGE INTO THE REGION FROM
THE SOUTHERN PLAINS. UNDER THE HIGH...RAIN CHANCES WILL DECREASE...
AND IT WILL FEEL VERY MUCH LIKE SUMMER WITH AT/ABOVE NORMAL
TEMPERATURES.

AS THE PERIOD ENDS...THE HIGH WILL BEGIN RETROGRADING. A NORTHWEST
WIND FLOW ALOFT WILL DRIVE A NEW COLD TOWARD THE REGION...AND THAT
WILL PLAY A ROLE IN THE EXTENDED PERIOD.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
UNSETTLED WEATHER WILL BE ACROSS THE REGION IN THE LONG TERM. A WEAK
FRONTAL BOUNDARY WILL MOVE INTO THE AREA AND STALL OUT. THIS WILL
KEEP SMALL RAIN CHANCES IN THE FORECAST...AS SEVERAL WAVES MOVE
ALONG THE FRONT. MODELS ARE IN GOOD AGREEMENT WITH TROUGH MOVING
INTO THE REGION SATURDAY...BRINGING BETTER CHANCES OF RAINFALL FOR
THE END OF THE LONG TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     74  91  72  94 /  50  20  10  10
CAMDEN AR         76  96  77  98 /  50  10  10  10
HARRISON AR       69  90  70  94 /  20  10  10  10
HOT SPRINGS AR    75  96  76  98 /  40  10  10  10
LITTLE ROCK   AR  75  95  76  97 /  50  10  10  10
MONTICELLO AR     76  94  77  95 /  60  10  10  10
MOUNT IDA AR      74  96  75  97 /  40  10  10  10
MOUNTAIN HOME AR  70  90  70  94 /  30  20  10  10
NEWPORT AR        75  91  73  93 /  50  30  20  10
PINE BLUFF AR     75  94  75  95 /  50  10  10  10
RUSSELLVILLE AR   73  97  74  98 /  30  10  10  10
SEARCY AR         74  93  73  94 /  50  20  20  10
STUTTGART AR      75  93  74  94 /  50  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Sep 1, 6:45 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT SAT SEP 1 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
645 PM CDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

THE REMNANTS OF HURRICANE ISAAC ARE NOW OVER CENTRAL MISSOURI.
HOWEVER...TROPICAL MOISTURE REMAINS ACROSS THE NATURAL STATE AND AS
ISAAC CONTINUES TO MOVE ACROSS MISSOURI...ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS HAS DEVELOPED OVER ARKANSAS. A TORNADO WATCH IS IN
EFFECT FOR PARTS OF NORTHEAST ARKANSAS THROUGH LATE EVENING. A
SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR ROUGHLY THE SOUTHEAST
HALF OF THE STATE.

STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING
WITH THE BEST CHANCES ACROSS THE SOUTHEAST HALF OF THE STATE. THE
MAIN THREAT AT THIS TIME IS STRONG DAMAGING WINDS. TORNADOES WILL BE
POSSIBLE. OVER THE NORTHEAST CORNER OF THE STATE AS STRONG WIND
ENERGY REMAINS ACROSS THE REGION DUE TO THE REMNANTS OF HURRICANE
ISAAC.

WITH THE SOUPY AIR MASS SITTING OVER THE STATE...ANY STORM WILL BE
CAPABLE OF PRODUCING BRIEF HEAVY RAIN. ANY ADDITIONAL HEAVY RAINFALL
FROM THUNDERSTORMS WOULD LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY
IN AREAS THAT SAW THE VERY HEAVY RAINFALL THE PAST 2 DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR WIDESPREAD SEVERE WEATHER IS EXPECTED TO REMAIN LOW
NEXT WEEK. HOWEVER...MOISTURE LEVELS HAVE INCREASED OVER THE PAST
FEW DAYS AS A RESULT OF WIDESPREAD RAINFALL. AFTERNOON TEMPERATURES
ARE EXPECTED TO WARM BACK INTO THE MID AND EVEN SOME UPPER 90S
ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK. AS A RESULT...HEAT
INDICES COULD RISE TO NEAR OR JUST ABOVE 100 DEGREES SUNDAY...MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY AREAS NORTHEAST OF LITTLE ROCK.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Local storm report, Sep 1, 5:34 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     BENTON                  34.57N 92.58W
09/01/2012                   SALINE             AR   TRAINED SPOTTER

            TEREES ARE DOWN IN BENTON.

&&

MCLAY
Local storm report, Sep 1, 5:42 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
542 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     GEORGETOWN              35.13N 91.45W
09/01/2012                   WHITE              AR   CO-OP OBSERVER

            SEVERAL TREES ARE DOWN IN GEORGETOWN. ONE TREE FELL ON A
            VEHICLE THAT WAS UNOCCUPIED.

&&

MCLAY
Local storm report, Sep 1, 5:54 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     BRYANT                  34.61N 92.49W
09/01/2012                   SALINE             AR   PUBLIC

            ROOF DAMAGE IN BRYANT. SEVERAL LARGE TREES HAVE BEEN
            SNAPPED OR FALLEN.

&&

MCLAY
Local storm report, Sep 1, 6:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
618 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     1 NW BRYANT             34.62N 92.50W
09/01/2012                   SALINE             AR   TRAINED SPOTTER

            SHINGLES WERE BLOWN OFF OF A HOUSE IN THE COMMUNITY OF
            SALEM JUST NORTHWEST OF BRYANT.

&&

MCLAY
Local storm report, Sep 1, 6:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
651 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     HOT SPRINGS             34.49N 93.05W
09/01/2012                   GARLAND            AR   EMERGENCY MNGR

            THE AUSTIN HOTEL HAS STRUCTURAL DAMAGE THAT HAS BLOWN
            INTO THE STREET AND IS BLOCKING TRAFFIC. THE EXTENT OF
            DAMAGE IS UNKNOWN AT THIS TIME.

&&

MCLAY
Local storm report, Sep 1, 6:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
657 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     ENGLAND                 34.54N 91.97W
09/01/2012                   LONOKE             AR   TRAINED SPOTTER

            TREES ARE DOWN IN AND AROUND ENGLAND.

&&

MCLAY

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:02 PM CDTTornado WarningLZKArkansas, Jefferson, Lincoln28 min
Sep 1, 2:31 PM CDTRiver Flood WarningLZKJackson, Woodruff17 days
Sep 1, 3:51 PM CDTSpecial Weather StatementLZKFaulkner29 min
Sep 1, 3:54 PM CDTSevere Thunderstorm WarningLZKFaulkner, White36 min
Sep 1, 4:15 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, White30 min
Sep 1, 4:21 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson14 min
Sep 1, 4:40 PM CDTSpecial Weather StatementLZKWhite30 min
Sep 1, 4:47 PM CDTSpecial Weather StatementLZKWoodruff33 min
Sep 1, 4:51 PM CDTSevere Thunderstorm WarningLZKFaulkner24 min
Sep 1, 4:52 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White, Woodruff38 min
Sep 1, 4:56 PM CDTSevere Thunderstorm WarningLZKJackson34 min
Sep 1, 5:06 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline39 min
Sep 1, 5:13 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline47 min
Sep 1, 5:21 PM CDTSevere Thunderstorm WarningLZKWoodruff39 min
Sep 1, 5:23 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski, White52 min
Sep 1, 5:45 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff45 min
Sep 1, 5:45 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring45 min
Sep 1, 5:49 PM CDTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Saline41 min
Sep 1, 5:57 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery48 min
Sep 1, 6:02 PM CDTSevere Thunderstorm WarningLZKGrant, Pulaski, Saline43 min
Sep 1, 6:27 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff33 min
Sep 1, 6:29 PM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke, Pulaski46 min
Sep 1, 6:31 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring, Jefferson, Saline44 min
Sep 1, 6:36 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White, Woodruff39 min
Sep 1, 6:41 PM CDTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Saline34 min
Sep 1, 6:44 PM CDTFlash Flood WarningLZKMonroe, Prairie, White, Woodruff3 hr
Sep 1, 6:55 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lincoln50 min

Nearby

Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.